Alert archive / North Carolina / River Flood Warnings in 2017

River Flood Warning 3, NWS Wakefield, VA

April 26, 2017Bertie County, North Carolina

NWS Wakefield, VA issued this river flood warning at Apr 26, 2017, 9:58 PM EDT for Bertie County, North Carolina. It took effect at Apr 26, 2017, 11:30 PM EDT. It was in force for 45 hr.

The area

The outline as issued.

The facts

Issued
Apr 26, 2017, 9:58 PM EDT (01:58 UTC)
In effect from
Apr 26, 2017, 11:30 PM EDT
Expired
Apr 28, 2017, 8:44 PM EDT
In force
45 hr
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Flood severity
Minor

County Bertie County, NC

The radar

The Norfolk radar (KAKQ), 105 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cashie River near Windsor (WNDN7).

Action stage
6 ft
Minor stage
8 ft
Moderate stage
10 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 0208111310, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

109 
WGUS41 KAKQ 270159
FLWAKQ
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wakefield, Va
958 PM EDT Wed Apr 26 2017

...The National Weather Service in Wakefield Va has issued a flood 
warning for the following rivers in North Carolina...

  Cashie River Near Windsor affecting Bertie County
For the Lower Roanoke Basin...including Windsor...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please use extreme caution if venturing near riverbanks. Move to 
higher ground immediately should rising water threaten your safety.

Graphical forecast information is available on the internet at 
www.weather.gov/akq.  Click on the Rivers and Lakes icon beneath the 
point and click forecast map. 

Stay tuned to NOAA Weather radio for further updates...


&&

NCC015-271358-
/O.NEW.KAKQ.FL.W.0003.170427T0330Z-170428T0130Z/
/WNDN7.1.ER.170427T0330Z.170427T1200Z.170427T1930Z.NO/
958 PM EDT Wed Apr 26 2017

The National Weather Service in Wakefield Va has issued a 

* Flood Warning for 
  The Cashie River Near Windsor.
* until Thursday evening...Or until the warning is cancelled.
* At 09:15 PM Wednesday the stage was 7.9 feet.
* Minor flooding is forecast.
* Flood stage is 8.0 feet.
* Forecast...The river is expected to rise above flood stage by 
  tonight and continue to rise to near 8.2 feet by tomorrow morning. 
  The river will fall below flood stage by tomorrow afternoon.
* At 8.0 feet...Portions of N. York St, Davis Ball Park and the 
  Cashie Wetlands Walk begin to flood.
This river level is comparable to a previous crest of 8.1 feet on Feb
26 2016.

&&

LAT...LON  3610 7712 3610 7695 3595 7684 3593 7693
                                      

$$
6 follow-up statements
660 
WGUS81 KAKQ 270858
FLSAKQ
Flood Statement
National Weather Service Wakefield, Va
458 AM EDT Thu Apr 27 2017

...The Flood Warning continues for the following rivers in North 
Carolina...

  Cashie River Near Windsor affecting Bertie County


For the Lower Roanoke Basin...including Windsor...Minor flooding is 
occurring and is expected to continue.

NCC015-272058-
/O.EXT.KAKQ.FL.W.0003.000000T0000Z-170428T1200Z/
/WNDN7.1.ER.170427T0230Z.170427T1200Z.170428T0600Z.NO/
458 AM EDT Thu Apr 27 2017

...The Flood Warning has been extended until Friday morning...The 
Flood Warning continues for
  The Cashie River Near Windsor
* until Friday morning...or until the warning is cancelled.
* At 04:15 AM Thursday the stage was 8.4 feet.
* Minor flooding is occurring.
* Flood stage is 8.0 feet.
* Forecast...The river will continue rising to near 8.6 feet by this 
  morning. The river will fall below flood stage after midnight 
  tomorrow.
* At 8.0 feet...Portions of N. York St, Davis Ball Park and the 
  Cashie Wetlands Walk begin to flood.

&&

LAT...LON  3610 7712 3610 7695 3595 7684 3593 7693
                                      

$$
854 
WGUS81 KAKQ 271311
FLSAKQ
Flood Statement
National Weather Service Wakefield, Va
911 AM EDT Thu Apr 27 2017

...The Flood Warning continues for the following rivers in North 
Carolina...

  Cashie River Near Windsor affecting Bertie County


For the Lower Roanoke Basin...including Windsor...Minor flooding is 
occurring and is expected to continue.

NCC015-280111-
/O.EXT.KAKQ.FL.W.0003.000000T0000Z-170429T0000Z/
/WNDN7.1.ER.170427T0230Z.170427T1800Z.170428T1800Z.NO/
911 AM EDT Thu Apr 27 2017

...The Flood Warning has been extended until Friday evening...The 
Flood Warning continues for
  The Cashie River Near Windsor
* until Friday evening...or until the warning is cancelled.
* At 08:15 AM Thursday the stage was 8.6 feet.
* Minor flooding is occurring.
* Flood stage is 8.0 feet.
* Forecast...The river will continue rising to near 8.9 feet by this 
  afternoon. The river will fall below flood stage tomorrow early 
  afternoon.
* At 8.0 feet...Portions of N. York St, Davis Ball Park and the 
  Cashie Wetlands Walk begin to flood.
This river level is comparable to a previous crest of 8.1 feet on Feb
26 2016.

&&

LAT...LON  3610 7712 3610 7695 3595 7684 3593 7693
                                      

$$
683 
WGUS81 KAKQ 280146
FLSAKQ
Flood Statement
National Weather Service Wakefield, Va
946 PM EDT Thu Apr 27 2017

...The Flood Warning continues for the following rivers in North 
Carolina...

  Cashie River Near Windsor affecting Bertie County


For the Lower Roanoke Basin...including Windsor...Minor flooding is 
occurring and is expected to continue.

NCC015-281346-
/O.EXT.KAKQ.FL.W.0003.000000T0000Z-170429T0800Z/
/WNDN7.1.ER.170427T0230Z.170427T2315Z.170429T0200Z.NO/
946 PM EDT Thu Apr 27 2017

...The Flood Warning has been extended until late Friday night...The 
Flood Warning continues for
  The Cashie River Near Windsor
* until late Friday night...or until the warning is cancelled.
* At 09:15 PM Thursday the stage was 8.8 feet.
* Minor flooding is occurring.
* Flood stage is 8.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow late evening.
* At 8.0 feet...Portions of N. York St, Davis Ball Park and the 
  Cashie Wetlands Walk begin to flood.
This river level is comparable to a previous crest of 8.1 feet on Feb
26 2016.

&&

LAT...LON  3610 7712 3610 7695 3595 7684 3593 7693
                                      

$$
875 
WGUS81 KAKQ 280839
FLSAKQ
Flood Statement
National Weather Service Wakefield, Va
439 AM EDT Fri Apr 28 2017

...The Flood Warning continues for the following rivers in North 
Carolina..

  Cashie River Near Windsor affecting Bertie County


For the Lower Roanoke Basin...including Windsor...Minor flooding is 
occurring and is expected to continue.

NCC015-282039-
/O.CON.KAKQ.FL.W.0003.000000T0000Z-170429T0800Z/
/WNDN7.1.ER.170427T0230Z.170427T2315Z.170429T0200Z.NO/
439 AM EDT Fri Apr 28 2017

The Flood Warning continues for
  The Cashie River Near Windsor
* until late tonight...or until the warning is cancelled.
* At 04:15 AM Friday the stage was 8.6 feet.
* Minor flooding is occurring.
* Flood stage is 8.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  tonight.
* At 8.0 feet...Portions of N. York St, Davis Ball Park and the 
  Cashie Wetlands Walk begin to flood.


&&

LAT...LON  3610 7712 3610 7695 3595 7684 3593 7693
                                      

$$
382 
WGUS81 KAKQ 281450
FLSAKQ
Flood Statement
National Weather Service Wakefield, Va
1050 AM EDT Fri Apr 28 2017

...The Flood Warning continues for the following rivers in North 
Carolina...

  Cashie River Near Windsor affecting Bertie County


For the Lower Roanoke Basin...including Windsor...Minor flooding is 
occurring and is expected to continue.

NCC015-290250-
/O.EXT.KAKQ.FL.W.0003.000000T0000Z-170429T0600Z/
/WNDN7.1.ER.170427T0230Z.170427T2315Z.170429T0000Z.NO/
1050 AM EDT Fri Apr 28 2017

The Flood Warning continues for
  The Cashie River Near Windsor
* until late tonight...or until the warning is cancelled.
* At 10:15 AM Friday the stage was 8.3 feet.
* Minor flooding is occurring.
* Flood stage is 8.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  this evening.
* At 8.0 feet...Portions of N. York St, Davis Ball Park and the 
  Cashie Wetlands Walk begin to flood.
This river level is comparable to a previous crest of 8.1 feet on Feb
26 2016.

&&

LAT...LON  3610 7712 3610 7695 3595 7684 3593 7693
                                      

$$
282 
WGUS81 KAKQ 290045
FLSAKQ
Flood Statement
National Weather Service Wakefield, Va
844 PM EDT Fri Apr 28 2017

...The Flood Warning is cancelled for the following rivers in North 
Carolina...

  Cashie River Near Windsor affecting Bertie County


For the Lower Roanoke Basin...including Windsor...no flooding is 
observed or forecast.

NCC015-290114-
/O.CAN.KAKQ.FL.W.0003.000000T0000Z-170429T0600Z/
/WNDN7.1.ER.170427T0230Z.170427T2315Z.170428T2030Z.NO/
844 PM EDT Fri Apr 28 2017

The Flood Warning is cancelled for
  The Cashie River Near Windsor
* At 08:15 PM Friday the stage was 7.8 feet.
* Fell below flood stage early this evening.
* No flooding is currently forecast.
* Flood stage is 8.0 feet.
* Forecast...The river will continue to fall to 6.4 feet by .
* At 8.0 feet...Portions of N. York St, Davis Ball Park and the 
  Cashie Wetlands Walk begin to flood.
This river level is comparable to a previous crest of 8.1 feet on Feb
26 2016.

&&

LAT...LON  3610 7712 3610 7695 3595 7684 3593 7693
                                      

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this river flood warning went out at Apr 26, 9:30 PM EDT, 28 minutes earlier.

Area forecast discussion, Apr 26, 9:30 PM EDT, 28 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
930 PM EDT Wed Apr 26 2017

.SYNOPSIS...
A cold front will approach the Mid Atlantic Region tonight into
Thursday and then push through the area Thursday night into
Friday morning. High pressure prevails off the Southeast Coast
the rest of Friday through the weekend. The next cold front
pushes across the region early next week.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Lo pres (S of Long Island) continues to move NE and away from
the mid- Atlantic region this eve. Cloudiness from that system
have finally cleared most of the FA (lingering BKN-OVC ST found
invof coastal lower SE MD attm). Combination of recent rainfall
and clearing today (late near the coast) likely to lead to at
least patchy FG (esp from I 95 to the coast). Otherwise...SKC-
partly cloudy overnight. Lows from the l50s from OXB-WAL...to
u50s- around 60F elsewhere on the eastern shore...to the l60s
most other places in the FA.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
The approaching cold front will be slow to advance eastward
through Thursday, therefore temperatures will warm nicely with
breezy south winds (average gusts around 25 mph) under mostly
sunny skies for the better part of the day. With the area
remaining largely downsloped as well, expect high temperatures
to reach into the mid 80s inland and anywhere from 75-84F
beaches. High cirrus and cumulus clouds are expected to develop
west of Interstate 95 as the front attempts to cross the mts.
Expect shower/thunderstorm chances to increase during the
evening (30-50% early evening west and 30-40% east after
midnight). There is enough instability/lift along the front, in
addition to favorable theta-e dynamics, to support thunder into
the overnight hours. Pwats increase to 1.50-1.75 inches, and
periods of moderate to heavy rainfall will also be possible.
Overall, precip totals should be under 0.25 inches. Warm
overnight lows generally in the mid-upper 60s.

The front slowly exits the coast Friday morning with lingering
showers and thunderstorms possible into the afternoon as daytime
heating allows any waning convection/remnant moisture near the
coast to re-fire (mainly Tidewater into NE NC and adjacent
waters). Highs once again in the mid 80s inland to 75-84F
beaches. Pwats lowering so only light qpf amounts (0.05 inches
or less) anticipated. The front gets pushed NNE by Friday
evening and stacked high pressure begins to dominate off the
Southeast Coast. This will allow a warming trend to ensue. Lows
Friday night in the 60s under mostly clear skies. Breezy
southwest winds expected to develop on Saturday and promote
excellent mixing conditions under mostly sunny skies. Highs
Saturday in the upper 80s to 90F inland and in the low-mid 80s
beaches. High cirrus to spread into the area from the northwest
as a weak cold front to the north melds/merges with a warm front
extending across nrn VA from a low in the srn Plains. Best
dynamics for any shower/thunderstorm development is mainly north
of the area, however far nrn counties could see better precip
chances (up to 30% POP) Saturday aftn/evening...whereas the
remainder of inland areas could experience isolated pop-up
storms (up to 20% POP) along seabreeze boundaries. Pwats rebound
to around 1.50 inches, thus making brief moderate to heavy
rainfall possible with any convection that forms.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
Temperatures are expected to remain well above normal through Sun,
as an upper level ridge remains anchored just off the East coast.
A backdoor cold front could affect nrn portions of the area Sat
night thru Sun morning with a slgt chc of showers, then a slowly
approaching cold front fm the west could produce isolated or
widely sctd showers or tstms Sun aftn into Sun evening, esply
wrn half of the region. Lows Sat night in the mid 60s to near
70. Highs on Sun in the upper 70s to mid 80s.

That cold front will push thru the mtns by late Mon, then cross
the area and move off the coast Mon night into Tue morning. Have
high chc to likely Pops for showers/tstms during this period.
Highs on Mon in the upper 70s to mid 80s. Lows Mon night mainly
in the upper 50s to mid 60s. Weak high pressure will provide dry
wx for later Tue morning thru at least most of Wed, as it slides
fm the Gulf coast states to off the SE coast. Highs on Tue in
the 70s, and mainly in the mid to upper 70s on Wed.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Coastal low continues to pull NE and away from the area this
evening. Skies have cleared except for SBY where stubborn ST
continues to hang tuff. Challenge tonight will be for fog
development with light south winds. Thinking the stratus layer
finally scatters out at SBY by late evening. With temps already
close to the dew point and wet ground, fog a decent bet once it
does clr. Guid has fog down to less than 1 nm there late tonight,
but given BUFKIT suggesting some stratus, only took vsby down
to 2SM in fog attm. Otw, some mvfr fog possible late tonight at
both RIC/SBY. Think south winds at ECG/ORF prevents much fog
development.

Only sct cu development after 12Z thurs ahead of an aprchg cold
front. SSW wind become gusty btwn 15-20 kts.

Outlook...Next frontal boundary will provide a focus for more
shower/tstm development late Sat. Cigs/Vsbys lower in any
convective activity.

&&

.MARINE...
Dropped SCA at 7 PM across srn coastal waters as seas there have
dropped below 5 ft. SCA's remain north with 4-6 ft seas. Added
fog to the MD coastal zones per crnt web cams/obs.

The gradient becomes a bit stronger on Thu, with S winds
increasing to 10 to 20 kt. Some residual swell around 9-10 sec
and the increasing winds look to keep seas elevated/probably
coming back up to 5 ft offshore and a SCA headline may be needed
for coastal waters by Thu evening/night. Marginal SCA conditions
possible for the Ches Bay/Rivers Thu aftn/evening, but overall
would expect this to be below criteria for headlines given a
very warm airmass (temps in 80s) over water temperatures in the
60s or cooler leading to less than optimal mixing. Waves will
build to 2 ft in the Bay and 1-2 ft in the rivers. Similar
conditions expected Fri/Sat, as the warm weather and a SSW flow
persist. Some guidance depicting a backdoor cold front could
shift winds to the NE for awhile for northern coastal waters by
Sun, but most places likely to stay south of this boundary.

&&

.TIDES/COASTAL FLOODING...
While water levels will remain elevated through the next 48 hrs
with seas off the coast of 4+ feet, and continued 9-10 sec
swell, the High tide later today is the lower of the two and
all sites should stay at least 0.5 feet below minor criteria.
The following high tide cycle tonight/early Thu morning should
stay just below minor flooding, but a statement may still be
issued.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory for hazardous seas until 10 PM EDT this
     evening for ANZ654.
     Small Craft Advisory for hazardous seas until 10 AM EDT
     Thursday for ANZ650-652.

&&

SYNOPSIS...ALB/BMD
NEAR TERM...ALB
SHORT TERM...BMD
LONG TERM...TMG
AVIATION...MPR
MARINE...MPR/TMG
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Apr 26, 3:21 PM EDT, 6 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
321 PM EDT Wed Apr 26 2017

MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>100-509>525-271930-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward-
Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex-
Mathews-Greensville-Sussex-Surry-James City-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
Accomack-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
321 PM EDT Wed Apr 26 2017

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

River Flood Warnings in North Carolina, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.